eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Ask question       Write review       Answered/ Unanswered       Reviews       Community

Review: could Aleve cause Cataract?

Summary: Cataract is found among people who take Aleve, especially for people who are female, 60+ old, also take medication Zometa, and have Metastases to bone.

We study 19,250 people who have side effects while taking Aleve from FDA and social media. Among them, 112 have Cataract. Find out below who they are, when they have Cataract and more.

You are not alone: join a mobile support group for people who take Aleve and have Cataract >>>

 

 

 

 

Aleve

Aleve has active ingredients of naproxen sodium. It is often used in pain. (latest outcomes from 20,565 Aleve users)

Cataract

Cataract (clouding of the lens inside the eye) has been reported by people with osteoporosis, high blood pressure, rheumatoid arthritis, osteopenia, diabetes. (latest reports from 17,649 Cataract patients)

On Feb, 7, 2015: 19,246 people reported to have side effects when taking Aleve. Among them, 112 people (0.58%) have Cataract.

Trend of Cataract in Aleve reports

Time on Aleve when people have Cataract * :

n/a

Gender of people who have Cataract when taking Aleve * :

FemaleMale
Cataract61.06%38.94%

Age of people who have Cataract when taking Aleve * :

0-12-910-1920-2930-3940-4950-5960+
Cataract0.00%0.00%0.00%0.00%0.00%8.89%14.44%76.67%

Severity of Cataract when taking Aleve ** :

n/a

How people recovered from Cataract ** :

n/a

Top conditions involved for these people * :

  1. Metastases to bone (27 people, 24.11%)
  2. Anxiety (22 people, 19.64%)
  3. Osteoporosis (19 people, 16.96%)
  4. Bone loss (12 people, 10.71%)
  5. Pain (11 people, 9.82%)

Top co-used drugs for these people * :

  1. Zometa (55 people, 49.11%)
  2. Aspirin (45 people, 40.18%)
  3. Aredia (39 people, 34.82%)
  4. Effexor (35 people, 31.25%)
  5. Coumadin (35 people, 31.25%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Get connected: join our support group of aleve and cataract on

Do you have Cataract while taking Aleve?

You are not alone! Join a mobile support group:
- support group for people who take Aleve and have Cataract
- support group for people who take Aleve
- support group for people who have Cataract

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

  • Could aleve cause these symptons?
    I do not take any medications but have concern that I may be allergic to Aleve. My skin has erupted with hives and rash all over and down my neck .
    only thing I take at all is Aleve and I do not take it very often. I took some on Friday night woke up with hives and then on Sunday I took it again and my face was worse this morning not connecting the dots tonight I took it for back pain again (been sewing) and then it hit me it had to be an allergy to something and the only thing I had taken was aleve. I need to know what to do to counteract this.
  • Can green tea help with gallbladder symptoms?
    Had gallbladder issues for a couple of years. Had a test at hospital. Don't have stones and it is not diseased. Just lazy and not working all the time. Most of the time I can handle it if I watch my diet. Lately bothers me all the time. I also have diarrhea. Not every day but more than I like.
  • Does naproxen sodium help phimosis?
    I have phimosis and don't know what caused it. I'm diabetic and I was told this is more likely to happen to diabetics but I have been diabetic for 20 years and have never had this before.
  • If i have a tooth infection will it cause abnormal sleepiness (1 answer)
    I believe I have a tooth infection from a poorly administrated temporary tooth put in before a crown can be put in few weeks. I am unusually sleepy and can nap for hours which is not like me at all. Could it be from the potential infection and poor dental work by the dental assistant causing this sleepiness?.
  • Has anyone got a cataract from spiriva?
    i had perfect vision and i used spiriva and now i have cataracts, had surgery on one eye now have to go back for my other eye ,

More questions for: Aleve, Cataract

You may be interested at these reviews (Write a review):

  • Alevert d-12 long term side effects
    I took Alevert D-12 approximately 4-6 days every week for 5-7 years.
    I know have bad aches pains in my bones, joints and can't sleep well cause I wake up several times a night. I don't have true REM during sleep so I feel tired but can't sleep. When I get off the Alevert for a week i'm able to sleep normally. However I've gotten off for a week's time lately and the aches and pains due to bone/joint inflamation type feeling gets worse. I'm going to try to get off it for extended lenght of time see if the bone/joint aches go away. I'll provide feedback in the near future. I ask the editor of this page to please stay in touch with me via email so I can correspond with continued results and progress. Thank you all for posting and sharing your experiences! This is truelly helpful to everyone.
  • Bone pain localized to poison ivy rash
    I am having a moderate to strong reaction to poison ivy exposure. I have a localized rash with blistering, swelling and inflammation similar to cellulitis. The rash has been progressing for about a week. The blisters are not weeping or oozing. The area is cleaned daily with neem oil soap. Coincident with the rash, I have a persistent ache/pain in my lower forearm, wrist and hand that is responding weakly to Aleve and pretty much unresponsive to acetaminophen.
  • Aleve and erythema multiforme
    I started exercising (walking outside)and due to sore knees I started taking Aleve. Within days I developed blisters on my chest, back, face, and inside my mouth. Mouth blisters were severe enough that I could only consume liquids. After 7-10 days the blisters scabbed over. This occurred three times within a two month period, the last time I had blisters around my eyes with physician concern of eye involvement but it did not happen. During the second round I went to a dermatologist and he determined that I had Erythema Multiforme and the cause was either a strep throat or Aleve. A second opinion determined it was Aleve partly because strep throat is not normally associated with EM. I have stopped taking Aleve and am EM free for 15 months.

More reviews for: Aleve, Cataract

Comments from related studies:

  • From this study (2 months ago):

  • I am experiencing excessive thirst and very dry mouth while on aleve the past 9 days

    Reply

  • From this study (3 months ago):

  • meg on Nov, 13, 2014:

    I'm only 59 and have cataracts in both eyes. The first thing the opthalmologist asked me - "have you ever taken prednizone?" After 2 sinus surgeries over a 10 yr period, I was given flonaise and nasonex. He said the type of cataracts I have are not age related. The dr said he has seen this with others who used these products. I'm so angry that no one told me I was contributing to the demise of my vision!!

    Reply

    frustrated 2 on Jun, 15, 2012:

    I am 47 and also noticed that I have cataracts. My eye pressures were up in the Fall too. 3 months later when I ran out they dropped, but we didn't put the 2 together until after I started taking them again. THEN I noticed the cloudiness. :( I am not sure how long I was on this drug. I would have to go back over my records and look... a few years maybe.
    I have a family history of glaucoma. I would have never taken this drug had I known.
    My eye doc did a peripheral field test because of the glaucoma, which was over a hundred dollars. Plus I had ordered more of the drug and am out that money too of almost 60 dollars plus the cataracts. :( I have only been off of it a month or 2. I am sure this is permanent. I just hope it doesn't get worse.
    Frustrated, have your eyes gotten worse?

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.